×

zbMATH — the first resource for mathematics

Cohomology of infinitesimal and discrete groups. (English) Zbl 0586.20021
An infinitesimal algebraic group over a field k is a connected algebraic group scheme whose coordinate ring is a finite dimensional k-algebra. For a reductive algebraic group G defined over \(F_ p\), there is a close relation between the representation theory of G and its infinitesimal subgroups \(G_ r\) \((=\ker nels\) of the Frobenius endomorphism \(\sigma^ r)\) and its finite Chevalley subgroups \(G(F_ q)\) of \(F_ q\)-rational points. In the case of \(r=1\), earlier works of the authors and coworkers led to explicit cohomology calculations for \(G(F_ q)\) with certain nontrivial coefficients.
This paper continues the study of infinitesimal subgroups of simple algebraic groups by proving various qualitative results on the cohomology and by extending the computational knowledge. The precise results are too numerous and too complicated to summarize. There are various applications as well as ample references to related works.
Reviewer: C.H.Sah

MSC:
20G10 Cohomology theory for linear algebraic groups
14L15 Group schemes
20G40 Linear algebraic groups over finite fields
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Andersen, H.H., Jantzen, J.C.: Cohomology of induced representations for algebraic groups Math. Ann.269, 487-525 (1984) · Zbl 0529.20027
[2] Borel, A.: Chevalley groups. In: Seminar on algebraic groups and related finite groups. Lect. Notes Math. 131. Berlin, Heidelberg, New York: Springer 1970 · Zbl 0197.30501
[3] Bourbaki, N.: Groupes et algèbres de Lie. I. Paris: Hermann 1971 · Zbl 0213.04103
[4] Bourbaki, N.: Groupes et algèbres de Lie. IV?VI. Paris: Hermann 1968 · Zbl 0186.33001
[5] Carter, R.: Simple groups of Lie type. New York: Wiley 1972 · Zbl 0248.20015
[6] Cline, E., Parshall, B., Scott, L.: Cohomology, hyperalgebras, and representations. J. Algebra63, 98-123 (1980) · Zbl 0434.20024
[7] Cline, E., Patshall, B., Scott, L.: A Mackey imprimitivity theory for algebraic groups Math. Z.182, 447-471 (1983) · Zbl 0537.14029
[8] Cline, E., Parshall, B., Scott, L.: On injective modules for infinitesimal algebraic groups. I. J. London Math. Soc. (2)31, 211-291 (1985) · Zbl 0565.14004
[9] Cline, E., Parshall, B., Scott, L., Kallen, W. van der: Rational and generic cohomology. Invent. Math.39, 143-163 (1977) · Zbl 0346.20031
[10] Donkin, S.: Rational representations of algebraic groups: Tensor products and filtrations. Lec. Notes Math. 1140. Berlin, Heidelberg, New York: Springer 1985 · Zbl 0586.20017
[11] Evens, L.: The cohomology ring of a finite group. Trans. Am. Math. Soc.101, 224-239 (1961) · Zbl 0104.25101
[12] Dwyer, W.: Homology of integral upper-triangular matrices. Proc. A.M.S.84, 523-528 (1985) · Zbl 0568.55018
[13] Friedlander, E., Parshall, B.: Etale cohomology of reductive groups. AlgebraicK-theory, Evanston 1980. Lect. Notes Math. 854. Berlin, Heidelberg, New York: Springer 1980
[14] Friedlander, E., Parshall, B.: Cohomology of algebraic and related finite groups. Invent. Math.74, 85-117 (1983) · Zbl 0526.20035
[15] Friedlander, E., Parshall, B.: Cohomology of Lie algebras and algebraic groups. Am. J. Math. (to appear) · Zbl 0601.20042
[16] Friedlander, E., Parshall, B.: Limits of infinitesimal group cohomology. To appear in Annals of Math. Studies · Zbl 0708.20012
[17] Greub, W., Halperin, S., Vanstone, R.: Connections, curvature, and cohomology. III. London, New York: Academic Press 1976 · Zbl 0372.57001
[18] Hilton, P., Stammbach, U.: A course in homological algebra. Berlin, Heidelberg, New York: Springer 1971 · Zbl 0238.18006
[19] Hochschild, G.: Cohomology of restricted Lie algebras. Am. J. Math.76, 555-580 (1954) · Zbl 0055.26505
[20] Humphreys, J.: Modular representations of classical Lie algebras and semisimple groups. J. Algebra19, 51-79 (1971) · Zbl 0219.17003
[21] Jantzen, J.C.: Darstellungen halbeinfacher Gruppen und ihrer Frobenius-Kerne. J. Reine Angew. Math.317, 159-199 (1980) · Zbl 0451.20040
[22] Kostant, B.: Lie algebra cohomology and the generalized Borel-Weil theorem. Ann. Math.74, 329-387 (1961) · Zbl 0134.03501
[23] Lambe, L., Priddy, S.: Cohomology of nilmanifolds and torsion free, nilpotent groups. Trans. Am. Math. Soc.273, 39-55 (1982) · Zbl 0507.22008
[24] May, J.P.: The cohomology of restricted Lie algebras and of Hopf algebras. J. Algebra3, 123-146 (1966) · Zbl 0163.03102
[25] Nomizu, K.: On the cohomology of compact homogeneous spaces of nilpotent Lie groups. Ann. Math.59, 531-538 (1954) · Zbl 0058.02202
[26] Quillen, D.: On the associated graded ring of a group ring. J. Algebra10, 411-418 (1968) · Zbl 0192.35803
[27] Warner, G.: Harmonic analysis on semisimple Lie groups. I. Berlin, Heidelberg, New York: Springer 1972 · Zbl 0265.22020
[28] Wilkerson, C.: The cohomology algebras of finite dimensional Hopf algebras. Trans. Am. Math. Soc.264, 137-150 (1981) · Zbl 0465.55010
[29] Zeeman, E.: A proof of the comparison theorem for spectral sequences. Proc. Camb. Phil. Soc.59, 57-62 (1957) · Zbl 0077.36601
[30] Koppinen, M.: Decomposing and lifting hyperalgebras. Turku thesis (1983) · Zbl 0538.20015
[31] Brown, K., Dror, E.: The Artin-Rees property in homology. Isr. J. Math.22, 93-109 (1975) · Zbl 0321.18010
[32] Grünefelder, L.: On the homology of filtered and graded rings. J. Pure App. Algebra14, 21-37 (1979) · Zbl 0394.20040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.